Rebecca had a significant gum infection when she was diagnosed almost two weeks
ago and the vet had placed her on Clindamyacin twice a day for ten days, and
Prednisone twice a day for 7 days and then once a day for 21 days. I started
the Clindamyacin about 7/8 days ago and the Prednisone a few days ago. Becca
has gradually developed diarrhea, and this morning it was worse, to the point
she had leaked a bit on the bed where she slept. I felt so bad for her! So I
called the vet to see about stopping the Clinda or if there were other
options/causes I should be concerned about.
The vet said to give her a quarter of an Immodium AD pill twice a day, and
reduce the Prednisone to once a day and to switch to an antibiotic Metro
something for a week. The vet said Clinda doesn’t usually give diarrhea? She
said it could be the Prednisone but her bigger concern is that it may be a gut
bacteria making her sick so the Metro should help with that. She really
stressed that Becca is in full blown AIDS essentially, has no immune system and
is a ticking time bomb for something so I need to stay on top of this and if
Becca isn’t 100% better in 48 hours she wants to do a stool sample culture.
This is not my usual vet, who is still on vacation until next week. Aside from
the diarrhea Becca is acting just fine, though she didn’t finish all of her
dinner last night which I can understand.
Should I be terribly concerned at this point? I almost felt like the vet was
trying to panic me a bit and brace me for this being the end. How likely is
that? I’m heading on my lunch to get her new meds, but I was going to go to the
gym after work as usual but if I need to rush home after work instead I will.
Felvtalk mailing list